The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

Light at the end?
Sep 7, 2008

My husband is coinfected (HIV undetectable) He just started treatment with Infergen and Ribavirin (His third time on treatment, the others were Peg-Intron & Pegasus) What can he do to relieve some of the side effects, such as fever? Also, will these side effects last throughout treatment, each time he does a shot three times a week, will they hopefully get better? Please, if there's any light at the end of the tunnel, please let us know. Thank you.

Response from Dr. McGovern

If he just started therapy, there is certainly a very good chance that the fevers will disappear over the next few weeks. He can try taking some Motrin around the time of the injection to see if this cuts down on the amount of discomfort he is having. I would consider dosing this during the first 24 hours after the next injection to see if this helps.

If fevers continue, he will want to discuss this with his provider to be certain that there is no other reason for the fevers.

I do hope that this time he will respond. Newer drugs are on the horizon and hopefully will be available in a few years.

diet during hepatitis A
Nail clippers and HCV

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint